| Model Number |
BIO-COM INTERFERENCE SCREW, TAPERED TIP |
| Medical Device Problem Code |
Defective Device (2588)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/24/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Event or Problem Description
It was reported that during a knee arthroscopy screwing the device into the bone was impossible.There was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.Update swit 26-apr-2024: screwing into the bone was impossible, because the thread was damaged.
Additional Manufacturer Narrative
Complaint allegation is not confirmed.Upon visual evaluation found that the base of the interference screw had cracked.No damaged threads were found.Functional testing was performed and device worked as required.The method used to prepare the bone, as well as the bone quality encountered during the procedure, were not provided.The most likely cause can be attributed misuse due to improper bone preparation; misaligned insertion; or prying/leveraging the screw during insertion.